Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Computing the tame kernel of quadratic imaginary fields


Authors: Jerzy Browkin, with an appendix by Karim Belabas and Herbert Gangl
Journal: Math. Comp. 69 (2000), 1667-1683
MSC (1991): Primary 19C20; Secondary 11R11, 11R70, 11Y40
Published electronically: March 15, 2000
MathSciNet review: 1681124
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: J. Tate has determined the group $K_{2}\mathcal{O}_{F}$ (called the tame kernel) for six quadratic imaginary number fields $F=\mathbb{Q} (\sqrt {d}),$where $d=-3,-4,-7, -8,-11,$ $-15.$ Modifying the method of Tate, H. Qin has done the same for $d=-24$ and $d=-35,$ and M. Ska\lba for $d=-19$ and $d=-20.$

In the present paper we discuss the methods of Qin and Ska\lba, and we apply our results to the field $\mathbb{Q} (\sqrt {-23}).$

In the Appendix at the end of the paper K. Belabas and H. Gangl present the results of their computation of $K_{2}\mathcal{O}_{F}$ for some other values of $d.$The results agree with the conjectural structure of $K_{2}\mathcal{O}_{F}$ given in the paper by Browkin and Gangl.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (1991): 19C20, 11R11, 11R70, 11Y40

Retrieve articles in all journals with MSC (1991): 19C20, 11R11, 11R70, 11Y40


Additional Information

Jerzy Browkin
Affiliation: Institute of Mathematics, University of Warsaw, ul. Banacha 2, PL-02-097 Warsaw, Poland
Email: bro@mimuw.edu.pl

with an appendix by Karim Belabas
Affiliation: Dept. de Mathématiques, Bât. 425, Université Paris-Sud, F-91405 Orsay, France
Email: Karim.Belabas@math.u-psud.fr

Herbert Gangl
Affiliation: Max-Planck Institut für Mathematik, Vivatsgaße 7, D-53111, Bonn, Germany
Email: herbert@mpim-bonn.mpg.de

DOI: http://dx.doi.org/10.1090/S0025-5718-00-01182-0
PII: S 0025-5718(00)01182-0
Keywords: Tame kernel, quadratic imaginary fields, Thue's theorem
Received by editor(s): January 14, 1998
Received by editor(s) in revised form: December 7, 1998
Published electronically: March 15, 2000
Article copyright: © Copyright 2000 American Mathematical Society